Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 21, 2010, 10:25 PM EDT for 5 counties in Indiana. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 10:25 PM EDT (02:25 UTC)
- Expired
- May 22, 2010, 1:41 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Blackford County, IN, Huntington County, IN, Jay County, IN, Wabash County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salamonie River near Warren (WRNI3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03324300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 21, 7:29 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 21, 7:29 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 729 PM EDT FRI MAY 21 2010 .AVIATION... AN UPPER LOW AND ASSOCIATED SFC LOW WAS MOVING EAST. THE BULK OF THE SHOWERS ASSOCIATED WITH THIS SYSTEM SHOULD CLEAR SBN AND FWA BY 02Z. KEPT A TEMPO GROUP AT FWA UNTIL 02Z FOR SOME LINGERING STORMS. OTHERWISE...SOME LIGHT SHOWERS AND/OR AREAS OF DRIZZLE ARE EXPECTED OVERNIGHT. EXPECT IFR CONDITIONS TO DEVELOP OVERNIGHT. THE CONDITIONS SHOULD IMPROVE SATURDAY AS THE LOW WEAKENS AND DRIFTS EAST. && .PREV DISCUSSION... /ISSUED 359 PM EDT FRI MAY 21 2010/ SHORT TERM... TONIGHT THROUGH SATURDAY NIGHT...THE MAIN CONCERN IS THE POTENTIAL FOR SEVERE STORMS...BUT ALSO FOR FLOODING. SOME TRAINING OF STORMS ON THE LATEST RADAR SCANS INDICATE THE POTENTIAL FOR HEAVY RAIN... SO GIVEN REPORTS OF SOME FLOODING IN ELKHART AND RADAR/SFC REPORTS OF HEAVY RAIN...WILL CONTINUE TO MENTION THE POTENTIAL FOR HEAVY RAIN. SPC MESO ANALYSIS INDICATES CAPE VALUES HAVE RISEN OVER 1000 J/KG OVER SOUTHEAST AREAS WHERE STORMS HAVE YET TO OCCUR. ONGOING CONVECTION AHEAD OF THE APPROACHING FRONT WILL LIKELY MAKE IT HARDER FOR STORMS TO BECOME SEVERE OVER WEST AREAS AHEAD OF THE FRONT...HOWEVER...GIVEN CELL MERGERS ON RADAR AND SOME EARLIER REPORTS OF WIND DAMAGE IN ELKHART AND THREE RIVERS...THE POTENTIAL FOR STORMS TO BECOME SEVERE CONTINUES THIS AFTERNOON. OTHERWISE... THE UPPER LOW WAS OVER NE IL AND WILL CONTINUE TO LIFT NORTHEAST AS A LARGE TROF DIGS DOWNSTREAM. PRECIPITATION SHOULD END FROM WEST TO EAST LATE TONIGHT AND EARLY SATURDAY. HAVE ADDED SOME DRIZZLE OVERNIGHT GIVEN UPPER AIR PROFILES. OTHERWISE...CONDITIONS SHOULD DRY OUT SATURDAY. LONG TERM... SUNDAY THROUGH FRIDAY. LITTLE CHNG TO ONGOING CONSISTENT AND WARM LONG TERM PD. 12 UTC GUIDANCE SUITES TRENDING TOWARD GENERAL CONSENSUS...WITH HIR CONFIDENCE FOR WARM/DRY FCST ESPCLY DYS3-6. ERN CONSENSUS REX BLOCK AT START OF LONG TERM WITH INCRSGLY STRONG UPSTREAM MIDLVL RIDGING FM SRN MS RVR VLY INTO CNTL GRTLKS...WITH MID LVL ANTICYCLONE REACHING CRESCENDO ACRS ERN/CTNL GRTLKS BY 00 UTC WED. LOW LEVEL THERMAL RIDGE TO ANCHOR FM SRN MO INTO WRN GRTLKS BY SUN AFTN AS WRN CONUS TROF SHARPENS COURTESY FUJIWHARA BTWN ALB/SASK WAVE AND STRONGLY TROP FOLDED ENERGY NOW ONTO WA/OR COAST. STRONG DOWNSTERAM RIDGE BLOCK TO HOLD ERLY/MIDWEEK CONVECTION WELL WEST OF CWA...FOCUSED IN HIR 1000-859MB THETA-E STREAM. SOME CONCERN FOR FRONTAL SYSTEM LAYING OUT E-W ACRS NRN GRTLKS DY6-7 TIMEFRAME AS IT BEGINS TO SAG SWD...POTNLY SPARKING SHRA/TSRA ACTIVITY. HOWEVER AS FURTHER UPSTREAM/INTERNATIONAL DATELINE SHORTWAVE PROGGED TO REDIG WRN TROF DEEPER AND FURTHER WEST BY END OF FCST PD...HAVE SOME RESERVATIONS ON FRONTS IMPACT WRT SENSIBLE WEATHER AS WARM MIDLVL CAPPING INVERSION SHOULD HAVE TIME TO REACH FULL MATURATION AND WITH BEST SFC FNTL CONVERGENCE AND MIDLVL COLD POOL VERY WELL COULD REMAIN ACRS CAN INTO NEW ENGLAND/LOWR GRTLKS FOR DY7...AND WL KEEP ENTIRE EXTND WARM/DRY FOR NOW AND AWAIT A MORE COHERENT PRECIP SIGNAL. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...ARNOTT LONG TERM...ARNOTT AVIATION...ARNOTT
Hazardous weather outlook, May 21, 3:20 AM EDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 AM EDT FRI MAY 21 2010 INZ003>009-012-014-016>018-025>027-033-034-LMZ043-046-MIZ077>081- OHZ001-002-004-005-015-016-024-025-220730- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-HUNTINGTON-WELLS-ADAMS-BLACKFORD- JAY-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 320 AM EDT FRI MAY 21 2010 /220 AM CDT FRI MAY 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-020-022>024-032-220730- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-GRANT- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...MARION 320 AM EDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH PONDING OF WATER ON AREA ROADWAYS AND RISES ON AREA STREAMS AND RIVERS. MINOR FLOODING OF A FEW RIVER POINTS IS POSSIBLE HEADING INTO THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX ARNOTT
In the hours before
Local storm report, May 21, 5:59 PM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HEAVY RAIN HUDSON 41.53N 85.08W
05/21/2010 M2.50 INCH STEUBEN IN TRAINED SPOTTER
2.5 INCHES OF RAIN FELL FROM 345PM TO 550PM
&&
EVENT NUMBER IWX1000552
SAWLocal storm report, May 21, 6:02 PM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FLASH FLOOD GEORGETOWN 41.23N 84.87W
05/21/2010 ALLEN IN TRAINED SPOTTER
WATER IN LOW LYING AREAS NEAR GEORGETOWN SQUARE RISING
VERY QUICKLY FROM HEAVY RAINFALL OVER PAST 30 MINUTES
&&
EVENT NUMBER IWX1000553
SAWSpecial weather statement, May 21, 7:41 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 741 PM EDT FRI MAY 21 2010 INZ009-018-OHZ004-015-220015- ALLEN IN-DE KALB IN-DEFIANCE OH-PAULDING OH- 741 PM EDT FRI MAY 21 2010 AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE LIKELY WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... NEW HAVEN... WOODBURN... GRABILL... ZULU AND TILLMAN... HARLAN...CUBA AND GEORGETOWN... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR NORTHEASTERN INDIANA. LAT...LON 4137 8496 4127 8468 4094 8492 4102 8514 TIME...MOT...LOC 2340Z 205DEG 16KT 4104 8499
Local storm report, May 21, 8:16 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
816 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD BUTLER 41.43N 84.87W
05/21/2010 DEKALB IN TRAINED SPOTTER
MULTIPLE ROADS ARE FLOODED IN TOWN. WATER UP TO THE
BOTTOM OF CARS.
&&
EVENT NUMBER IWX1000554
SAWLocal storm report, May 21, 8:39 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
839 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLASH FLOOD BUTLER 41.43N 84.87W
05/21/2010 DEKALB IN EMERGENCY MNGR
HIGH WATER SIGNS POSTED AND MULTIPLE BASEMENTS FLOODED.
&&
EVENT NUMBER IWX1000555
SAWLocal storm report, May 21, 10:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HEAVY RAIN FORT WAYNE 41.08N 85.13W
05/21/2010 M2.11 INCH ALLEN IN COCORAHS
2.11 INCHES FELL OVER THE PAST 5 HOURS
&&
EVENT NUMBER IWX1000556
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:45 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, DeKalb, Huntington, Steuben, Wells | 4 hr |
| May 21, 10:05 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Steuben | 6 hr |
| May 21, 10:24 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 20 hr |
| May 22, 1:37 AM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 22, 4:15 AM EDT | River Flood Warning | IWX | Allen | 65 hr |
| May 22, 4:22 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 7 days |
| May 22, 5:47 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more | 6 hr |
| May 22, 11:55 AM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Huntington, Steuben, Wabash, Wells and 1 more | 6 hr |
| May 22, 12:35 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 34 hr |
| May 22, 1:09 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 45 hr |
| May 22, 1:09 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 5 hr |
| May 22, 4:55 PM EDT | Marine Dense Fog Advisory | IWX | 11 hr | |
| May 22, 5:31 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 17 hr |
| May 22, 6:09 PM EDT | Areal Flood Warning | IWX | DeKalb | 12 hr |
| May 22, 4:26 AM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 8 days |
| May 22, 4:54 AM EDT | River Flood Warning | IWX | Williams | 5 days |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.